MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®; VENTRICULAR (ASSIST) BYPASS
Model Number 1440
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power cord enclosed with the universal battery charger was stained like burnt.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section d9: the power cord of the universal battery charger returned for evaluation.Manufacturer¿s investigation conclusion: the reported event of the universal battery charger (ubc) ac power cord being stained was confirmed.Visual inspection of the returned ac power cord revealed a small, dark mark on the connector that plugs into the ubc ac inlet.The ac power cord was functionally tested with a laboratory ubc and was found to function as intended during analysis.A manufacturing analysis was completed to further investigate the reported event.It was determined that the discoloration could have not been detected during packaging and final inspection.The manufacturing procedure was updated to provide more detailed visual inspection steps and an awareness training on the visual inspection process was completed.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 patient handbook (rev.C) section 10 and heartmate 3 instructions for use (ifu) (rev.A) section f, both entitled ¿safety checklists¿, provide checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.This section also informs the user to replace any equipment or system component that appears damaged or worn.Heartmate 3 patient handbook (rev.C) section 6 "caring for the equipment" and heartmate 3 instructions for use (ifu) (rev.A) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook (rev.C) section 10 and heartmate 3 instructions for use (ifu) (rev.A) section 3 ¿powering the system¿ explain the operation of the ubc, including how to connect the ac power cord.Heartmate 3 patient handbook (rev.C) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18707358
Report Number2916596-2024-00987
Device Sequence Number15583024
Product Code DSQ
UDI-Device Identifier00813024010678
UDI-Public(01)00813024010678(21)UBC-65194(11)221219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1440
Device Catalogue Number1440
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight65 KG